Jump to content

Debs33uk: Effexor. Can I do Prozac Bridge / Switch


Debs33uk

Recommended Posts

Hi,

 

Hoping someone can help. Suffer from depression and anxiety which is not yet under control however my dr put me on venlafaxine but I'm finding the side effects intolerable so I need to do a cross taper onto something else. I was advised that the back up plan would be lexapro but I've been on the venlafaxine for 5 weeks now and I refuse to go higher on dosage (75mg) after reading about the problems with withdrawal. I wish I had known this beforehand and I'd have never went on it. Can I do a cross taper over to lexapro as you would with Prozac?

Link to comment
  • Moderator Emeritus

Hi Debs and welcome to SA,

 

You've come to the right place for information.  Before we can offer suggestions we need some additional information.  We specifically need to know whether you have been on any other psychiatric drugs prior to venlafaxine/Effexor.

 

Please put your Withdrawal History in Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking.  Having these details will be better able to offer suggestions based on your individual situation.

 

Before you begin tapering what you need to know

 

Why taper by 10% of my dosage?

 

Tips for tapering off Effexor (venlafaxine)

 

With regards to changing to another drug, it works for some people and not others.  There is no knowing either way whether it will or it won't.  And changing drugs can be destabilising (more information about this below).

 

These helped me understand SA's recommended harm reduction method:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

And these contain helpful tips and information:

 

What should I expect from my doctor about withdrawal symptoms?


How do you talk to a doctor about tapering and withdrawal?

 

From your post is seems that you want to stay on a drug because of your depression and anxiety and want to find another drug that doesn't cause you side effects.  I have been on antidepressants for 25 years and believe that if I had learned non-drug methods of coping and received supportive therapy I would not have ended up on the drug.  Claire Weekes was a doctor who suffered from anxiety and learned and also taught ways of managing it.  Claire Weekes' Method of Recovering from a Sensitized Nervous System

 

Something that many people don't realise is that these drugs can actually cause the issues for which a person starts taking the drug.  What can happen is that the doctor then prescribes another drug to try and deal with the side effects of the first drug.  These drugs numb your brain and you don't feel the same pleasure and excitement that you used to.  Since I've started reducing my dose I am starting to feel these things again.  I hope you will consider getting off the drug completely and do what you need to so you can live a drug free life.

 

PLEASE NOTE:  Do not go off the drug too quickly, or stop taking it altogether, or alternate your doses, or skip days.  These can destabilise your CNS (central nervous system) and you may end up with bad withdrawal symptoms.  Once you destablise your CNS it can sometimes be very difficult to regain stability.  It is better to taper slowly and carefully.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment
  • 1 year later...

Debs any update on your crosstapering?

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy